Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Tingling, swelling in lips, spread to cheeks. Taking antihistamine. History of HIV. Causes?

I have a friend who is kind of stubborn. 2 days ago he woke with tingling lips , and the right side of lips swollen, then spread to left. I suggested an antihistimine and call the dr, in which he did. They called back and suggested the same. 2nd day lower lips were better but upper lip still swollen, spread to cheeks. 3rd day lips a little better and swelling has seemed to move higher on cheek bone. Still taking antihistimine. Trying to get him to Dr, hopefully today he will go. He had this happen last year on a motorcycle trip, thought it was a bug bite . Any idea what is causing this. Additional concern is that he is HIV positive, he is 67 years old.
Asked On : Tue, 24 Jul 2012
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Infectious Diseases Specialist 's  Response
Hi,
Welcome to HCM.
I am also suspecting allergic reaction, could be to food or contact allergy. I suggest Tab Allegra 120 mg once daily for a week. If does not reduce, consult a skin specialist and get the swelling examined.
HIV status has to be tested by blood test only. I suggest you get in touch with your GP who can guide you regarding HIV testing and interpretation.
Thanks.
Answered: Fri, 18 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor